Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 7, 2020, 3:25 PM EDT for Liberty County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 7, 2020, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
County Liberty County, GA
The radar
The Jacksonville radar (KJAX), 129 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924
WWUS82 KCHS 071925
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
325 PM EDT Fri Aug 7 2020
GAZ137-138-140-072015-
Inland McIntosh-Inland Liberty-Long-
325 PM EDT Fri Aug 7 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH
AND LONG COUNTIES...
At 325 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Tibet, moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hinesville, Ludowici, Tibet, Jones, McIntosh, Walthourville, Midway
and Riceboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3154 8166 3155 8170 3158 8170 3161 8174
3160 8174 3161 8177 3166 8180 3165 8182
3170 8188 3174 8182 3173 8176 3187 8155
3174 8132 3150 8165
TIME...MOT...LOC 1925Z 220DEG 8KT 3166 8162
$$
DPBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:42 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 7, 1:42 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Charleston SC 142 PM EDT Fri Aug 7 2020 .SYNOPSIS... A weak, stationary front will linger to the west through the weekend before dissipating. The region will then be situated between Atlantic high pressure offshore and an inland trough of low pressure. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Early Afternoon Update: On satellite imagery, the sea breeze has moved onshore in the Charleston Tri-County while it remains pinned over SE GA. As an impressive cu field has developed, isolated showers have begun popping across the area as well as just to the south. Guidance shows increasing development, especially over SE GA moving into the SC Lowcountry later this afternoon. Along the sea breeze and any outflow boundaries that form, more convection is expected. There is also quite a bit of instability with some surface based CAPE values well over 3000 J/kg. PWATs are between 2.0 to 2.25 inches so localized heavy rain is possible. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... The focus for scattered showers/thunderstorms should start mainly across inland counties this evening then should shift back toward the coast overnight. Lows will range from the lower/middle 70s inland to the upper 70s/lower 80s close to the coast. The region will remain pinned between subtropical high pressure well offshore and a pronounced mid-level weakness centered to the west. The combination of weak, hard to time perturbations propagating in from the west and moderate to strong instability will support rounds of scattered to numerous showers/tstms each afternoon and evening through Monday. As is typical for this time of year, the convective pattern will be highly driven by mesoscale boundary interactions for which there is little skill in identifying and placing this far out. Slightly above climatological pops look reasonable through the period with values topping out in the 50-60% range each afternoon. Rain chances will gradually diminish each evening, but some degree of convection will linger each night, especially well inland prior to midnight and along the coast during the early morning hours. Isolated severe tstms will be possible each day with the possibility of wet microbursts and excessive cloud-to-ground lightning. There will also be a risk for locally heavy rainfall capable of producing minor flooding of low-lying and poor drainage areas. Highs should reach into the lower-mid 90s each afternoon prior to onset of convection. Heat indices will generally remain in check as afternoon convection spreads, but will peak 104-107 along the coast at times as low-level moisture pools along/behind the afternoon sea breeze. Lows will range from the lower-mid 70s inland with lower 80s along the beaches and Downtown Charleston. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The mid-level weakness is forecast to amplify by mid-week, possibly briefly cutting off over central South Carolina and Georgia as weak shortwave ridging develops to its north and a pronounced shortwave passes north over the Ohio Valley and Mid-Atlantic. This should help increase the amount of showers/tstms each afternoon within a ribbon of tropical moisture (PWATS at or above 2.25") with rain chances lingering through the night. Pops 50-60% Tuesday will increase to 60- 70% both Wednesday and Thursday when the weakness/upper low makes its closest approach. Highs are expected to top out in the lower-mid 90s Tuesday, then lower into the upper 80s/lower 90s by mid-week as afternoon heating will be limited by numerous showers/tstms. Isolated strong tstms will be possible and there will be a risk for localized flooding, especially in low-lying and poor drainage areas. Lows will range from the lower-mid 70s inland with upper 70s/lower 80s at the coast and Downtown Charleston, although daily lows could be augmented at times by convective influences. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... KSAV: For the rest of the afternoon, showers/thunderstorms could impact the terminal so have included a TEMPO from 18Z to 21Z. Since timing is still a bit uncertain, have maintained VCTS through 23Z for lingering showers/thunderstorms in the area. By 00Z, convection is expected to die down, with predominantly VFR through 18Z Saturday. While some guidance has some hints at lower visibilities early tomorrow morning, confidence is too low to include in this TAF set. KCHS: With less convective activity expected at KCHS, have maintained a VCTS through 22Z. There are quite a few cumulus clouds in the area but do not expect lower ceilings this afternoon, except in isolated showers/thunderstorms. While confidence is low at this time, there are some hints at lower visibilities in the early morning but have left out mention for this TAF set. Extended Aviation Outlook: Tstm impacts possible each afternoon/evening. There will be a risk for marine-based stratocumulus establishing MVFR cigs each night, mainly at KCHS. && .MARINE... Friday morning, the land breeze boundary over offshore waters will continue to support showers/thunderstorms with isolated/brief waterspouts. The threat for waterspouts should end by midday. Meanwhile, thunderstorms could produce locally hazardous conditions at any time through tonight. Outside thunderstorms, expect similar conditions as recent days, with S/SW winds to start Friday backing to the S/SE as the sea breeze develops, then veering toward the S/SW again tonight. Capped maximum winds at 15-20 kt. Seas of 2-3 ft should prevail. Saturday through Tuesday: A typical southerly summer wind regime will hold through the period as Atlantic high pressure holds offshore. Some nocturnal surges are possible over the coastal waters with sea breeze enhancements likely each afternoon near the land/sea interface and Charleston Harbor. Winds will largely remain less than 15 kt with seas 2-4 ft. The formation of land breeze circulations will be possible during early morning hours resulting in a westerly wind around sunrise. This feature could be a focus for waterspouts during mid-late morning hours for the next several days. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Aug 7, 3:24 AM EDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Charleston SC 324 AM EDT Fri Aug 7 2020 AMZ330-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052- 080730- Charleston Harbor- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 324 AM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-352-354-080730- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 324 AM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Waterspouts: Conditions will be favorable for isolated, brief waterspouts within 10 miles of the coast this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 7, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
325 PM EDT Fri Aug 7 2020
GAZ137-138-140-072015-
Inland McIntosh-Inland Liberty-Long-
325 PM EDT Fri Aug 7 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH
AND LONG COUNTIES...
At 325 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Tibet, moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hinesville, Ludowici, Tibet, Jones, McIntosh, Walthourville, Midway
and Riceboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3154 8166 3155 8170 3158 8170 3161 8174
3160 8174 3161 8177 3166 8180 3165 8182
3170 8188 3174 8182 3173 8176 3187 8155
3174 8132 3150 8165
TIME...MOT...LOC 1925Z 220DEG 8KT 3166 8162
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:51 AM EDT | Special Marine Warning | CHS | 84 min | |
| Aug 7, 7:08 AM EDT | Special Marine Warning | CHS | 73 min | |
| Aug 7, 6:31 PM EDT | Special Weather Statement | CHS | Colleton | 44 min |
| Aug 7, 4:23 PM EDT | Special Weather Statement | CHS | Bulloch, Effingham | 52 min |
| Aug 7, 4:34 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 41 min |
| Aug 7, 5:30 PM EDT | Areal Flood Advisory | CHS | Bulloch | 47 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.